In most cases, Fioricet withdrawal lasts anywhere from 8 hours to three days after the last dose.
Withdrawal is the biggest obstacle to overcoming dependence on Fioricet, which is why rehab centers provide detox programs so that people can safely undergo the withdrawal cycle without the risk of relapse.
It is best to undergo withdrawal under medical supervision because some withdrawal symptoms are dangerous.
Chronic excessive use of Fioricet may result in the development of significant physiological dependence. The unpleasant withdrawal syndrome that arises when a dependent person tries to quit can inhibit them from seeking the help they need to get off the drug. Symptoms can range from mild to very serious.
Fioricet withdrawal often begins with headaches, which people may see as a common headache instead of a withdrawal symptom.
Unknowingly, they may use more Fioricet to manage the headache and restart the cycle of abuse. Someone who makes it past the initial headache stage of Fioricet withdrawal may have additional symptoms like:
Rebound headaches are the most common symptoms of Fioricet withdrawal.
Other symptoms of withdrawal include:
- Muscle spasms
- Nausea and vomiting
- Rapid emotional changes
- Seizures (in rare cases)
Severe butalbital withdrawal symptoms may begin about 16 hours after the last dose.
The symptoms will then peak on the second day and will typically show a noteworthy improvement by day 5 and then gradually improve over the course of about 2 weeks.
Seeking professional treatment for Fioricet withdrawal is crucial, not only because it will alleviate your discomfort to prevent you from relapsing, but also because withdrawal from this drug is associated with sometimes-lethal complications.
As many as 30% of those who attempt withdrawal from drugs like Fioricet without treatment will experience a seizure.
Additionally, withdrawal can spark intense depression, leading to suicidal thoughts and attempts. Depression may be worse among people stuck in patterns of frequent intoxication and repeated withdrawal attempts.